Forum

Poorly or not?

Hi everyone, not been on for a while. Been busy with work and generally feeling quite well. Untill the last week or so that is.

Just after some advice really…

I started taking rebif at the end of september 2011 and when I first began I really suffered with the flu like symptoms and ached all over, plus really poor sleep. As the weeks went by it got better but the last week it all started again. I have been getting really bad headaches, i ache all over and my sleep is really bad on the nights of injections. I also have a really funny taste in my mouth.

Do I mention this to my ms nurse or is it just part of being on rebif? I dont want to trouble her if its not necessary. Could I just be ill in genral?

Thanks in advance.

Kelly

Hi Kelly

It could be completely unrelated - there are lots of bugs and viruses going about, but having said that interferons can produce flu like symptoms especially in the first few months. I’ve not been on Rebif (I was on Betaferon) but I used to take a couple of paracetamol about half an hour before I injected. Have you tried this? It can help to take the edge off the possible side effects.

It’s a busy time of year too so maybe you’ve been overdoing it? I’m the worlds best at doing that…

If it were me I’d keep an eye on things , there’s certainly nothing stopping you from emailing or calling your nurse just to err on the side of caution and put your mind at rest.

I hope you feel better soon

Debbie xx

Thanks both.

No i dont have there number, will have a look for it. I do take paracetamol and nurofen but that worries me to as that cant be good for you all the time. The biggest issue for me is the aches and sleep interference :0( think i may see how things go over xmas and then contact my ms nurse.

xx

May I suggest an over the counter sleep aid like Sominex or Nytol? This might make you much more likely to sleep through any side effects while the painkillers do their work. I don’t think you need to worry about the painkiller dose within dose recommendations, by the way - seems to me that getting a good night’s rest and being free of horrible side effects is likely to make a modest doses of a well-tolerated painkillers very well worthwhile in terms of risks and benefits.

Alison

x

Hi Kelly.

I started Rebif in July and I really struggled with insomnia in the beginning so I switched my injection time to early morning which did help a bit. It took at least three months before the flu effects subsided so that I can now get away with taking less than eight paracetamol on Rebif days and even though it’s now been five months, I still have some days that are worse than others.

Apparently ibuprofen are better than paracetamol, but I can’t take ibuprofen so I can’t vouch for that personally. (Btw, nurofen is just ibuprofen but MUCH more expensive!) If ibuprofen aren’t enough for you, try taking one ibuprofen and one paracetamol - it’s stronger than two of the same kind. The average adult can take eight ibuprofen AND eight paracetamol in 24 hours so, if you needed it, you should be able take up to one of each, eight times a day.

Hopefully the side effects should wear off soon - the first three months are usually the worst - but if they don’t or if you are at all worried, you should call your MS nurse.

Karen x

Thanks guys, i will bare all you replys in mind,thank you so much x